MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ALLIANCE GLENOID MODULAR 3 PEG SIZE 5; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. ALLIANCE GLENOID MODULAR 3 PEG SIZE 5; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Catalog Number SAGL2035
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: sagp0002, modular post tm; lot#: 65043645.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately three (3) years and four (months) ago.Subsequently, the patient underwent a revision surgery due to wear of the implant.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; d2; g2; g3; g6; h1; h2; h3; h6.The following sections were corrected: b5; h6.Visual examination of the provided pictures identified the glenoid was explanted.The backside of the glenoid shows signs of implantation with biodebris, scratches, and the poly that holds the metal subcomponent in place (overmolding) has fractured off; the articulating surface shows abnormal wear and scratches.Product information cannot be verified.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total shoulder arthroplasty with anterior and superior subluxation of the humeral component, abutment of the greater tuberosity along the under surface of the acromion and ac joint but no definite dislocation.Osteopenia noted.No radiolucency.Operative notes were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately three (3) years and four (months) ago.Subsequently, the patient underwent a revision surgery due to wear of the implant.Upon removal of the implant, it was found to be fractured.

Brand Name
ALLIANCE GLENOID MODULAR 3 PEG SIZE 5
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20410107
Report Number0001822565-2024-03216
Device Sequence Number18122857
Product Code KWS
UDI-Device Identifier00889024574274
UDI-Public(01)00889024574274(17)290214(10)64975086
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAGL2035
Device Lot Number64975086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale